Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 14, 2021Tallapoosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 14, 2021, 2:13 PM CDT for Tallapoosa County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 2:13 PM CDT (19:13 UTC)
Expired
Jun 14, 2021, 3:00 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL

County Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 28 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS84 KBMX 141913
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
213 PM CDT Mon Jun 14 2021
 
ALZ037-043-047-142000-
Lee AL-Tallapoosa AL-Elmore AL-
213 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE...NORTHEASTERN
ELMORE AND CENTRAL TALLAPOOSA COUNTIES UNTIL 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jacksons' Gap, or near Dadeville, moving south at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Alexander City, Dadeville, Camp Hill, Eclectic, Jacksons' Gap, Martin
Dam, Eastern Lake Martin, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Roxana and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3257 8604 3275 8604 3276 8601 3279 8601
      3280 8600 3282 8601 3289 8601 3293 8562
      3265 8559
TIME...MOT...LOC 1912Z 355DEG 13KT 3286 8582 

$$

86/Martin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:16 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 14, 1:16 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
116 PM CDT Mon Jun 14 2021

.SHORT TERM...
/Updated at 1151 AM CDT Mon Jun 14 2021/
Through Tuesday.

We're going to be looking at additional showers and storms
developing once again this afternoon, with plentiful amounts of
moisture and instability present. A surface front is currently
analyzed stretching from just north of Jackson, MS northeastward
to Fort Payne, AL. As this boundary continues to push slowly
southward later on this afternoon, showers and storms are expected
to be triggered along and south of the boundary. As we've reached
the convective temp, showers and a storm have already developed
across northeastern and eastern AL as of midday. A noticeable
boundary where parcels are being lifted can be observed on GOES-16
visible satellite across Marion County eastward to Cherokee
County. That is also moving southward, and we can expect
additional shower and storm development to occur just north of the
I-20 corridor, eventually becoming more widespread south of the
I-20 corridor later on this afternoon.

With the storm development expected, atmospheric conditions are
very unstable with similar parameters noted that we saw yesterday
along the AL/MS state line. SB CAPE values are coming in between
4000 and 5000 J/kg based on RAP analysis with high to very high
wet microburst parameters based on the modified 12z KBMX sounding.
There's a similar upper level flow to what we observed yesterday
as well, with 20 to 25 knots of northerly flow at 500mb. As such,
we've gone ahead and added a local "marginal risk" of isolated
severe storms this afternoon for areas along and south of a line
from Pickens to Cleburne County. Wind gusts up to 60mph and
quarter size hail will be the main hazards. It remains to be seen
if we'll see more than scattered coverage of convection, but
certainly can't rule out a few multicell clusters developing and
quickly moving southward later on this afternoon and into this
evening.

Drier air finally begins to push southward into Central Alabama
following the passage of the surface front overnight and into the
day on Tuesday. Mostly rain-free conditions can be expected for
much of the area with highs back into the 90s by Tuesday
afternoon, but with the much drier air pushing southward we should
see much more pleasant overnight lows well down into the 60s by
Wednesday morning.

56/GDG

.LONG TERM...
/Updated at 1256 PM CDT Mon Jun 14 2021/

Wednesday through Friday.

No significant changes to forecast. Rain free conditions with
lower humidity values Wednesday and Thursday. Humidity will begin
to increase on Friday due to northward intrusion of moisture in
advance of Gulf of Mexico tropical system. Isolated showers or
storms possible Friday across the far southern counties, with
increasing rain chances will occur over the weekend as deeper
moisture works into area.

58/rose

Previous long-term discussion:
/Updated at 0300 AM CDT Mon Jun 14 2021/

Wednesday through Friday.

Deep-layer northerly flow will stretch across the Mississippi
River Valley on Wednesday and will extend into the Deep South.
This is a result of an amplified upper-level pattern featuring a
broad and prominent ridge near the Four Corners and a longwave
trough across the eastern CONUS. At the surface, a broad
footprint of high pressure and relatively dry air will remain in
place along and east of the Mississippi River for Wednesday and
Thursday before the pattern begins to transition on Friday. By
then a transient and south shortwave is progged to eject across
the Upper Midwest into the Great Lakes region with a flattening of
the pattern aloft. Regardless, drier tropospheric air will remain
across Central AL through at least Friday with medium-range
progged PWs ~1.0" or less. Dewpoints should remain in the 50s and
60s. There are no mentionable PoPs mainly for these reasons.
Afternoon highs in the mid 80s to lower 90s are forecast through
this time.

Saturday and Sunday.

While weather remains quiet for the majority of the upcoming week,
unsettled weather is forecast across portions of the southwest
Gulf of Mexico. The NHC continues to monitor this area. Their
latest Tropical Weather Outlook forecasts a 50% chance of
tropical cyclone development near the Bay of Campeche within the
next 5 days. Regardless of organized tropical cyclone development,
medium-range guidance brings this system northward by the end of
the week. Its surrounding field of tropical moisture is expected
to spread northward across the Gulf Coast into the Deep South.
With resultant moisture advection via southerly low-level flow
across Central AL, PoPs were increased for Saturday (30-40%) and
Sunday (40-50%).

40/Sizemore

&&

.AVIATION...
18Z TAF Discussion.

SHRA/TSRA are already developing across portions of Central
Alabama here at midday, and storms are expected to become more
numerous through the afternoon. For now, have included TSRA at all
terminals noting the storm possibility and may have to add in at
least a TEMPO at some locations based on where storms develop and
propagate through the afternoon and early evening. As was the case
yesterday, any storm that moves over a terminal site will bring
rapid reductions in visibility, as well as gusty downburst type
winds. Storms should subside overnight tonight with VFR conditions
continuing through the remainder of the period.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

56/GDG

&&

.FIRE WEATHER...

Scattered storms expected through the early evening across areas
along and south of I-20. Drier air low level air will work into
Alabama from TN tonight and into Wednesday. This will result in
rain free conditions Tuesday through Thursday with minimum RH
values of 35-40% each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     67  89  61  86  61 /  10   0   0   0   0
Anniston    69  90  62  86  63 /  10  10   0   0   0
Birmingham  69  91  64  87  64 /  10   0   0   0   0
Tuscaloosa  69  93  65  88  66 /  10   0   0   0   0
Calera      69  91  65  87  66 /  10  10   0   0   0
Auburn      71  91  65  87  65 /  20  10  10   0   0
Montgomery  72  95  66  91  66 /  20  10  10  10   0
Troy        72  95  67  90  65 /  20  20  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 14, 10:31 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1031 AM CDT Mon Jun 14 2021

ALZ011>015-017>050-151845-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1031 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Scattered to perhaps numerous showers and storms are expected to
develop during the afternoon hours today across Central Alabama.
Isolated damaging winds up to 60mph are possible with stronger
storms. Areas along and south of a line from Pickens to Cleburne
County have the best isolated severe storm chance. The severe storm
threat is expected to subside after sunset this evening.

Minor flooding continues along the Tombigbee River basin. Please see
River Flood Statements for the latest information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin through Saturday. Please see River Flood
Statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not expected
at this time.

In the hours before

Special weather statement, Jun 14, 1:14 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
114 PM CDT Mon Jun 14 2021

ALZ028-029-037-038-141845-
Tallapoosa AL-Clay AL-Randolph AL-Chambers AL-
114 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH...
NORTHEASTERN TALLAPOOSA...NORTHWESTERN CHAMBERS AND SOUTHEASTERN CLAY
COUNTIES UNTIL 145 PM CDT...

At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparkling Springs, or 11 miles south of Lake Wedowee, moving south at
10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wadley, Abanda, Penton, Trammel Crossroads, Sparkling Springs,
Daviston, Eagle Creek, Horseshoe Bend, Motley and Horseshoe Bend
National Military Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3294 8575 3311 8575 3316 8574 3317 8565
      3318 8554 3297 8544
TIME...MOT...LOC 1814Z 351DEG 9KT 3312 8564

86/Martin
Special weather statement, Jun 14, 1:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
144 PM CDT Mon Jun 14 2021

ALZ028-037-038-141930-
Tallapoosa AL-Clay AL-Chambers AL-
144 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLAPOOSA...
NORTHWESTERN CHAMBERS AND SOUTHEASTERN CLAY COUNTIES UNTIL 230 PM
CDT...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldville, or 14 miles south of Lake Wedowee, moving south at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
New Site, Goldville, Trammel Crossroads, Northern Lake Martin,
Daviston, Eagle Creek, Horseshoe Bend, Motley and Horseshoe Bend
National Military Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3294 8551 3290 8585 3314 8583 3316 8565
      3311 8565 3311 8558
TIME...MOT...LOC 1844Z 351DEG 9KT 3309 8571

86/Martin
Special weather statement, Jun 14, 1:52 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
152 PM CDT Mon Jun 14 2021

ALZ029-141915-
Randolph AL-
152 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL 215 PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Lake, or near Roanoke, moving south at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Roanoke, Wedowee, Woodland, Crystal Lake, Tennant, Dickert, Rock
Mills, Big Springs, Paran, Roanoke Municipal Airport, Rock Stand and
Napoleon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3311 8550 3338 8548 3339 8529 3311 8523
TIME...MOT...LOC 1852Z 358DEG 26KT 3324 8538

86/Martin
Special weather statement, Jun 14, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
213 PM CDT Mon Jun 14 2021

ALZ037-043-047-142000-
Lee AL-Tallapoosa AL-Elmore AL-
213 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEE...NORTHEASTERN
ELMORE AND CENTRAL TALLAPOOSA COUNTIES UNTIL 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jacksons' Gap, or near Dadeville, moving south at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Alexander City, Dadeville, Camp Hill, Eclectic, Jacksons' Gap, Martin
Dam, Eastern Lake Martin, Western Lake Martin, Northern Lake Martin,
Southern Lake Martin, Kowaliga Bridge, Wind Creek State Park, Still
Waters Resort, Susannah Crossing, Maxwell Gunter Recreation Area,
Blue Creek Marina, Dare Park, Roxana and Yates Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3257 8604 3275 8604 3276 8601 3279 8601
      3280 8600 3282 8601 3289 8601 3293 8562
      3265 8559
TIME...MOT...LOC 1912Z 355DEG 13KT 3286 8582

86/Martin

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:48 AM CDTSpecial Weather StatementBMXJefferson27 min
Jun 14, 4:04 AM CDTSpecial Weather StatementBMXCalhoun41 min
Jun 14, 1:14 PM CDTSpecial Weather StatementBMXChambers31 min
Jun 14, 1:44 PM CDTSpecial Weather StatementBMXTallapoosa46 min
Jun 14, 1:52 PM CDTSpecial Weather StatementBMXRandolph23 min
Jun 14, 3:01 PM CDTSpecial Weather StatementBMXElmore44 min
Jun 14, 3:40 PM CDTSpecial Weather StatementBMXMontgomery50 min
Jun 14, 4:43 PM CDTSpecial Weather StatementBMXAutauga32 min
Jun 14, 5:10 PM CDTSpecial Weather StatementBMXLowndes35 min
Jun 14, 5:46 PM CDTSpecial Weather StatementBMXAutauga29 min
Jun 14, 5:48 PM CDTSpecial Weather StatementBMXSumter27 min
Jun 14, 5:59 PM CDTSpecial Weather StatementBMXAutauga31 min
Jun 14, 6:28 PM CDTSpecial Weather StatementBMXLowndes47 min
Jun 14, 6:40 PM CDTSevere Thunderstorm WarningBMXLowndes18 min
Jun 14, 6:44 PM CDTSpecial Weather StatementBMXCoosa31 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.